Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have autonomic neuropathy and diagnosed with lupus. Geeing headache and vertigo. Is it CNS lupus?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 26 Nov 2013 in Brain and Spine
Question: Hi I have autonomic neuropathy that came after I had a really hard and bad pregnancy. I was also then diagnosed with lupus 4 months later. The doctors are telling me my autonomic neuropathy (which is postural orthostatic tachycardia syndrome) is due to my lupus- I also get vertigo and headaches when i have a flare. Does this mean I have CNS lupus? Does this mean that I have a poor prognosis and will due much earlier due to it? I have heard that those who have CNS involvement die earlier and have a very poor prognosis.
doctor
Answered by Dr. Shafi Ullah Khan 8 hours later
Brief Answer: not lupus cerebritis, SLE needs care Detailed Answer: Hello XXXXXXX POTS(postural orthostatic tachcardia syndrome) could be because of lupus and could be because of post natal complications so dont worry. The verigo and dizziness and headaches are because of it. it would have been CNS lupus if you had some mental status changes or seizures or some cranial nerve palsies or peripheral neuropathies or Myopathies (muscle degeneration) or Stroke or some gait disturbances or some thing severe But i am sure its not that. SLE antigen might be there for years before showing its affects.It takes 10 years at minimum to show the disease. Pregnancy excacerbates it mostly in the 2nd and 3rd trimesters. SO no more pregnancies please. And no you dont have a bad prognosis just because of a simple headaches and vertigos. Lupus cerebritis worsen prognosis only in the presence of refractory seizures, encephalopathy, or paralysis from stroke or myelopathy.If you dont have these.Dont worry you are not gonna die earlier. But DO some Brain imaging and CSF analysis and EEGs And some nerve conduction studies to be on the safer road but i am sure its not Lupus cerebritis. Now you need to continue your SLE medications. Regular use of Glucocorticoid. Rituximabs, Hydroxychloroquines, SOme Renal Friendly ACE inhibitors if you have hypertension too, Take good care of your vital organs like kidney and brain and if any symptoms of renal compromise or cerebral involvement as we talked show up see the Doctor for urgent treatment if vitals are stable SLE is just a disease of pain involving joint and Gastro intestinal dysmotility.Continue your SLE treatment and you will stay out of trouble.And dont worry again.Its not lupus cerebritis. Iwish you very good luck and hope i answered your query. Feel free to ask if you have any more queries other wise kindly close the discussion and rate the answer as per your experience. Regards, Dr Khan
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shafi Ullah Khan 14 minutes later
Doctor. You seriously have given the most informative educational response I have ever recieved on this website- or IN person. THank yoU! I have very low Blood pressure due to the POTs- and some muscle degenration (small muscles) because of deconditioning but im back to exercising and re conditioning. No more pregnancy here! we foster now. I refuse to get pregnant again my kidneys are great and i follow with rheumo every 3 months thank you SO SO much you were extremely helpful . and informative. Oh and I had an MRI of my head last year and a CT of brain about 5 months ago while in the midst of getting the POTS diagnosis :)
doctor
Answered by Dr. Shafi Ullah Khan 10 hours later
Brief Answer: You are welcome... Detailed Answer: Hello again tiffny! You are welcome. I am pleased to know that you are satisfied with my response. You will be fine and I wish you very good luck with that. If you are hypotensive due to reflex tachycardias, you may try some ganglion blockers under your physicians care - like clonidine and some Beta blockers like propanolol in lower doses(10 mg) or bisoprolol 2.5 mg This issue will resolve on its own. You need not to worry about any thing at all. Just Follow the guidelines of your SLE care and take some very good care of yourself. I am happy to be of some help. I will be here for you if you need me any more to answer about. Regards Dr Khan
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shafi Ullah Khan 3 hours later
This is kind of off topic but dont know if you can answer this ; it goes along with my vertigo: the last few days I have been lightheaded w/ some pressure on the bottom of my head and around my ears. Now im getting really worried because when I close my eyes ; their twitching. . . .and wont stay still . I DO fall asleep but it bothers and worries me. Also if i stare at something straight a head I feel like the eye balls are twitching and i have to refocus on what i was looking at - its a really QUICK Thing. I had my husband watch me stare and he said he doesnt see anything twitching when looking at home . I even did a 'dizzy' test where i made myself dizzy and had my husband look at my eyes again he said he still didnt see anything but im worried due to my vertigo , some head pressure , headache and eye ball or eye lid twitching. I had an MRI of my brain last november and that was normal and I had a CT of my brain 5 months ago and that was normal but im scared that there is something majorally wrong.
doctor
Answered by Dr. Shafi Ullah Khan 17 minutes later
Brief Answer: Little dizzines, Needs symptomatic treatment only Detailed Answer: hello again XXXX! you are worrying for nothing.Its simple vertigo and dizziness secondary to the Reflex tachycardia POTS you have. So stop worrying it will resolve by itself. Your MR scans and CT scan has ruled out all etiologies. You are safe and as healthy as a spanish Bull :) . If vertigo bothers you then all you need is some vestibular suppressants for symptomatic treatment. You may ask your doctor about cinnarazine and/or Betahistine like medicines for immediate relief. some antiviral medication, and some antiemetic medications. for vertigo there are some other options which you may consider from like antihistamines, benzodiazepines, phenothiazines, monoaminergic agents, and anticholinergic agents. Hope i was of some help. I wish you very good luck and take some very good care of yourself. Dont forget to close the discussion if you have no more queries. I will be here for you if you need me. cheers XXXXXXX
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Lab Tests ,  
Medical Topics

Recent questions on  Reflex tachycardia

doctor1 MD

I am on folpik / felidopine and have recently have recently [1 -2months] increased dose from 5-10 mg.I have been on it for total of 4 months . I have noticed increased anxiety p, aches, swelling of ankles but more concerning ii that its making my...

doctor1 MD

MY diastolic no. has been very high in three of my last 4 readings. 129/99 173/92 174/84 192/92 Prior days have been in the normal range.

doctor1 MD

I have been having PVCs pretty much since I am taking a PPI for GERD . Taking the ppi for 4 months and for two months getting PVCs especially while walking. I have had all cardiac tests and all normal. Bloodwork is normal too. Is there a direct...

doctor1 MD

Hello there, Doctor.
I take Lisinapril, Savella, and Plaquinil at breakfast. When it is cold, My finger tips and the tips of my toes go numb, so my doctor prescribed Procardia. I took it along with my other medicines and felt terrible in about a half hour, was breathing rapidly and felt very weak. Would it be better to take the procardia before breakfast or at some other time? Thank you for your consideration of this situation.
Bev Allen